A stochastic proportional hazard model for the force of mortality
In order to avoid 'frailty' in deterministic assumptions concerning survival law, in this paper stochastic volatility in the force of mortality is considered. In particular, mortality rates are studied by means of a stochastic model of CIR type. A method for estimating its parameters is presented and an example of application, based on simulations of the process, is shown. Empirical results and comparison with a traditional model illustrate predictive performance and the flexibility of the model. Copyright © 2006 John Wiley & Sons, Ltd.
Volume (Year): 25 (2006)
Issue (Month): 7 ()
|Contact details of provider:|| Web page: http://www3.interscience.wiley.com/cgi-bin/jhome/2966|
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Renshaw, A. E. & Haberman, S., 2003. "On the forecasting of mortality reduction factors," Insurance: Mathematics and Economics, Elsevier, vol. 32(3), pages 379-401, July.
- Renshaw, A. E. & Haberman, S. & Hatzopoulos, P., 1997. "On the Duality of Assumptions Underpinning the Construction of Life Tables," ASTIN Bulletin: The Journal of the International Actuarial Association, Cambridge University Press, vol. 27(01), pages 5-22, May.
- Renshaw, A.E. & Haberman, S. & Hatzopoulos, P., 1996. "The Modelling of Recent Mortality Trends in United Kingdom Male Assured Lives," British Actuarial Journal, Cambridge University Press, vol. 2(02), pages 449-477, June.
- John C. Cox & Jonathan E. Ingersoll Jr. & Stephen A. Ross, 2005.
"A Theory Of The Term Structure Of Interest Rates,"
World Scientific Book Chapters,in: Theory Of Valuation, chapter 5, pages 129-164
World Scientific Publishing Co. Pte. Ltd..
- Cox, John C & Ingersoll, Jonathan E, Jr & Ross, Stephen A, 1985. "A Theory of the Term Structure of Interest Rates," Econometrica, Econometric Society, vol. 53(2), pages 385-407, March.
- Beekman, John A. & Fuelling, Clinton P., 1990. "Interest and mortality randomness in some annuities," Insurance: Mathematics and Economics, Elsevier, vol. 9(2-3), pages 185-196, September. Full references (including those not matched with items on IDEAS)
When requesting a correction, please mention this item's handle: RePEc:jof:jforec:v:25:y:2006:i:7:p:529-536. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Wiley-Blackwell Digital Licensing)or (Christopher F. Baum)
If references are entirely missing, you can add them using this form.